Alert archive / Connecticut / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 18, 2021, 12:28 AM EDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 12:28 AM EDT (04:28 UTC)
- Expired
- Jul 18, 2021, 1:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Albany, NY
The radar
The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
801
WWUS81 KALY 180428
SPSALY
Special Weather Statement
National Weather Service Albany NY
1228 AM EDT Sun Jul 18 2021
CTZ013-180500-
Southern Litchfield-
1228 AM EDT Sun Jul 18 2021
...A HEAVY SHOWER WILL AFFECT SOUTHEASTERN LITCHFIELD COUNTY...
At 1227 AM EDT, a shower with heavy rainfall was located over
Waterbury, moving northeast at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Oakville, Watertown, Allentown, Minortown, Pequabuck, Hancock,
Terryville Station, Tolles and Delano Field.
Torrential rainfall is also occurring with this shower, and may
cause localized poor drainage and street flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 4158 7320 4168 7299 4164 7298 4163 7301
4163 7302 4161 7302 4161 7306 4159 7306
4159 7308 4157 7309 4156 7316 4154 7316
TIME...MOT...LOC 0427Z 228DEG 33KT 4154 7307
$$
TAWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 17, 10:43 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 17, 10:43 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1043 PM EDT Sat Jul 17 2021
.SYNOPSIS...
An approaching upper level low pressure system will keep our
weather rather unsettled with occasional showers and some
thunderstorms across eastern New York and western New England.
The rainfall could be heavy at times and result in additional
flooding, especially where heavy rain has already occurred. Then
a cold front approaches on Tuesday with additional threat of
showers and thunderstorms.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/..
...Flash Flood Watch for eastern New York and western New
England with the exception of the southern Adirondacks remains
in effect through noon Sunday...
As of 1043 PM EDT....Severe t-storm watch has been cancelled
thanks to waning instability due to the atmosphere being worked
over/nocturnal effects. Some lightning is still occurring
across far southeastern areas, but the remainder of the area is
mainly seeing a light to moderate steady rainfall. Most spots
are now seeing rainfall rates for under a quarter inch per hour.
Cannot rule out a few rogue rumbles, along with some brief
heavier burst of rainfall, but the heaviest rainfall due to
convection looks to be ending for this evening.
MRMS shows a break in the steady rainfall is moving towards the
area from CNY and the southern Tier of New York for the
overnight hours. This should allow for the sharp rises on
smaller rises/creeks to start to recede somewhat. However, more
rainfall associated with an approaching upper level trough will
be moving towards the area towards daybreak, so this could
allow for some rises to return once again, especially into the
day on Sunday. We will keep the Flash Flood Watch in place with
no changes at this time. See hydro section below for additional
details. Overnight lows generally into the 60s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Rather slow moving upper trough axis and 925-850 moisture
transport from the southwest continues, additional periods of
rain/showers/t-storms are to be expected. Furthermore,
deformation axis is forecast to be in the vicinity of the Dacks
as model QPF vary significantly at this time. So placement of
where the heavier rainfall occurs remains rather low. Otherwise,
as per local research shows, these upper lows offer forecast
challenges that become more apparent as the event unfolds. So we
will keep scattered PoPs in the forecast as per WPC Excessive
Rainfall Outlook, we will expand the 'marginal risk' through
most of the CWA on Sunday. Highs generally into the 60s across
the terrain to 70s for valley locations.
This upper trough/low is forecast to move overhead Sunday night.
Nocturnal convection along with deformation axis as PWATs remain
above 1.50", additional threat for heavy rainfall does exist.
Locations southeast of Albany appear a dry slot of sorts may
limit coverage and intensity as we will lower PoPs somewhat.
Overnight lows into the upr 50s across the terrain to lower half
of the 60s for valley locations.
Monday, NCEP Model Suite and international guidance all agree
with overall trends of the initial slow departure of this upper
low with a gradual increase in its forward propagation through
the afternoon hours. This should aid with a decrease in coverage
and intensity of the convection, but, we will need to watch for
some upslope convection into the Taconics, southern Greens and
Berkshires with these departing lows. Highs Monday afternoon a
bit cooler with cloud coverage with mainly 70s and a slight dip
in those dewpoints as well.
Monday night, narrow ridge of high pressure and rising heights
aloft should make for a tranquil, albeit brief, period of
weather for the region. Some patchy fog will be possible under
variable cloud coverage as overnight lows range between 55F-65F
across the region.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
The main theme in the long term is developing upper-level troughing
across the region along with at least a couple of passing storm
systems bringing the chance for some showers and possible
thunderstorms.
Tuesday will be the warmest day of the period as a warm and humid
air mass will be in place ahead of the approaching upper-level
trough and surface cold front. High temperatures Tuesday will reach
the 70s and 80s with dewpoints in the 60s. This should result in
1000-2000 J/kg of CAPE and could result in some organized activity.
We are not outlooked for severe weather at this time but will
monitor trends in the coming days. In addition, rainfall intensity
looks to be lower compared to recent days. Showers will linger
Tuesday night and Wednesday before the front completely departs the
area to the east. With the extra clouds and showers, high
temperatures Wednesday will range from the upper 60s in the higher
terrain to around 80 in the mid-Hudson Valley.
Another cold front is progged to pass across the region sometime
Thursday and Friday with another period of showers and thunderstorms
with Saturday possibly staying dry. Highs Thursday through Saturday
will range from the upper 60s to around 80 each day.
Lows during the period will be mainly in the 50s, except the mid-50s
to mid-60s Tuesday night.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
Through 00z/Mon...An approaching storm system will continue to bring
periods of rain this evening with a lingering thunderstorm still
possible at KPOU. Variable flight conditions from MVFR/VFR outside
of rain and thunderstorms to IFR/MVFR in rain and/or thunderstorms
are expected until about 06z/Sun.
After 06z/Sun, rain activity will become more isolated to scattered
in nature and continue on and off through the rest of the TAF
period. Ceilings will be mainly IFR/MVFR with visibilities likely
fluctuating between MVFR/VFR in and out of showers. Some of these
showers could contain moderate to locally heavy rainfall. KPOU may
have ceilings lift back to VFR after 18z/Sun.
Wind will be variable (though most times out of the north to
northeast) at 10 kt or less through the period.
Outlook...
Sunday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Slight Chance of SHRA.
&&
.FIRE WEATHER...
An approaching upper level low pressure system will keep
our weather rather unsettled with occasional showers and some
thunderstorms across eastern New York and western New England.
The rainfall could be heavy at times and result in additional
flooding, especially where heavy rain has already occurred. Then a
cold front approaches on Tuesday with additional threat of showers
and thunderstorms.
High RH values tonight will exceed 90 percent with chances for
rain and thunderstorms. These elevated levels remain in the
forecast on Sunday as well with additional showers and
thunderstorms. A light northerly wind or variable direction at
speeds less than 10 mph.
&&
.HYDROLOGY...
Flash flooding and some river flooding issues remain a concern
the remainder of this weekend.
Showers and thunderstorms with rainfall rates exceeding an inch
per hour have already occurred to the south of Albany. Later
tonight, additional moderate to heavy rainfall are expected.
Antecedent soils conditions are wet which has lowered Flash
Flood Guidance, especially in parts of the Taconics, Berkshires
and southern Vermont. A Flash Flood Watch remains in effect until
noon on Sunday.
Forecast points along the Housatonic River Basin remain elevated
due to recent heavy rainfall and some points are forecast to
reach flood stage Sunday night into Monday. The Mohawk and
Hudson Rivers also remain elevated. Exactly where and how
quickly the heaviest rain falls will determine which rivers
respond. In addition, topographically enhancements may lead to
locally higher rainfall amounts, especially in parts of the
eastern Catskills and southern Adirondacks. We will continue to
collaborate with the Northeast River Forecast Center to ensure
the river forecasts reflect the latest trends.
A brief break in the wet weather is possible Sunday night into
Monday.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Sunday morning for CTZ001-013.
NY...Flash Flood Watch through Sunday morning for NYZ038>041-043-
047>054-058>061-063>066-082>084.
MA...Flash Flood Watch through Sunday morning for MAZ001-025.
VT...Flash Flood Watch through Sunday morning for VTZ013>015.
&&
SYNOPSIS...BGM
NEAR TERM...Frugis/BGM
SHORT TERM...BGM
LONG TERM...Rathbun
AVIATION...Rathbun
FIRE WEATHER...BGM/Speciale
HYDROLOGY...BGM/SpecialeHazardous weather outlook, Jul 17, 4:40 PM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 440 PM EDT Sat Jul 17 2021 NYZ032-033-042-181100- Northern Herkimer-Hamilton-Northern Warren- 440 PM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for the southern Adirondacks in eastern New York. .DAY ONE...Tonight. A widespread moderate to heavy rainfall is expected tonight. Poor drainage flooding of low lying areas and isolated flash flooding may be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. NYZ038>041-043-048>050-082>084-VTZ013>015-181100- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Washington-Western Schenectady-Eastern Schenectady- Southern Saratoga-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 440 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for southern Vermont and the Lake George Saratoga Region, Schenectady County and the Mohawk Valley in eastern New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a chance of thunderstorms Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay rainfall amounts and flooding to the National Weather Service in Albany New York while following all local, state and CDC guidelines. CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-181100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Schoharie-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess- 440 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and the immediate Capital Region, Catskills, Taconics and mid-Hudson Valley in eastern New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a chance of thunderstorms Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Albany, New York while following all local, state and CDC guidelines.
In the hours before
Local storm report, Jul 17, 11:22 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1122 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HEAVY RAIN 1 W COBLESKILL 42.68N 74.51W
07/17/2021 M1.28 INCH SCHOHARIE NY NYS MESONET
24-HR RAINFALL TOTAL
&&
EVENT NUMBER ALY2103689
CSLocal storm report, Jul 18, 12:02 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1202 AM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HEAVY RAIN PERTH 43.01N 74.19W
07/17/2021 M1.20 INCH FULTON NY WEATHERNET6
WEATHERNET6
1151 PM HEAVY RAIN JEFFERSON 42.49N 74.60W
07/17/2021 M1.00 INCH SCHOHARIE NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY2103690
EVENT NUMBER ALY2103691
WASULALocal storm report, Jul 18, 12:07 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1207 AM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM FLASH FLOOD 3 NNE LAKE KATRINE 42.03N 73.98W
07/17/2021 ULSTER NY LAW ENFORCEMENT
ROAD CLOSURE DUE TO FLOODING. RT 9W BETWEEN GLASCO
TURNPIKE AND BELEVEDERE LANE.
&&
EVENT NUMBER ALY2103692
ATELocal storm report, Jul 18, 12:16 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1216 AM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG STUYVESANT 42.39N 73.78W
07/17/2021 COLUMBIA NY LAW ENFORCEMENT
ROAD CLOSED DUE TO A DOWNED TREE NEAR HWY 9J AND CR26A.
&&
EVENT NUMBER ALY2103693
ATELocal storm report, Jul 18, 12:26 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1226 AM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM FLASH FLOOD 3 NE LAGRANGE 41.69N 73.73W
07/17/2021 DUTCHESS NY SOCIAL MEDIA
FLOODED ROAD NEAR THE INTERSECTION OF BARMORE RD AND
MEADOWS RIDGE LANE IN LAGRANGE, NY.
&&
EVENT NUMBER ALY2103694
ATESpecial weather statement, Jul 18, 12:28 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
1228 AM EDT Sun Jul 18 2021
CTZ013-180500-
Southern Litchfield-
1228 AM EDT Sun Jul 18 2021
...A HEAVY SHOWER WILL AFFECT SOUTHEASTERN LITCHFIELD COUNTY...
At 1227 AM EDT, a shower with heavy rainfall was located over
Waterbury, moving northeast at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Oakville, Watertown, Allentown, Minortown, Pequabuck, Hancock,
Terryville Station, Tolles and Delano Field.
Torrential rainfall is also occurring with this shower, and may
cause localized poor drainage and street flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 4158 7320 4168 7299 4164 7298 4163 7301
4163 7302 4161 7302 4161 7306 4159 7306
4159 7308 4157 7309 4156 7316 4154 7316
TIME...MOT...LOC 0427Z 228DEG 33KT 4154 7307
TAWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:04 PM EDT | Special Weather Statement | ALY | Dutchess | 26 min |
| Jul 17, 8:12 PM EDT | Flash Flood Warning | ALY | Dutchess | 3 hr |
| Jul 17, 8:32 PM EDT | Special Weather Statement | ALY | Dutchess | 28 min |
| Jul 17, 8:40 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 65 min |
| Jul 17, 8:48 PM EDT | Special Weather Statement | ALY | Ulster | 27 min |
| Jul 17, 8:57 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Jul 17, 9:23 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 3 hr |
| Jul 17, 10:03 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 117 min |
| Jul 17, 10:35 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady | 115 min |
| Jul 17, 11:18 PM EDT | Areal Flood Advisory | ALY | Dutchess | 117 min |
| Jul 18, 5:29 AM EDT | Areal Flood Advisory | ALY | Herkimer | 96 min |
| Jul 18, 3:59 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Jul 18, 4:06 PM EDT | Areal Flood Advisory | ALY | Greene, Schoharie | 6 hr |
| Jul 18, 4:49 PM EDT | Flash Flood Warning | ALY | Columbia | 3 hr |
| Jul 18, 5:27 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Jul 18, 5:58 PM EDT | Special Weather Statement | ALY | Berkshire | 62 min |
| Jul 18, 6:13 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Jul 18, 6:23 PM EDT | Flash Flood Warning | ALY | Berkshire | 3 hr |
| Jul 18, 6:42 PM EDT | Flash Flood Warning | ALY | Berkshire | 3 hr |
| Jul 17, 9:12 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
| Jul 17, 9:23 PM EDT | Special Weather Statement | ALY | 37 min | |
| Jul 17, 9:47 PM EDT | Special Weather Statement | ALY | 28 min | |
| Jul 17, 10:46 PM EDT | Flash Flood Warning | ALY | Northwest Hills Planning Region | 2 hr |
| Jul 17, 11:33 PM EDT | River Flood Warning | ALY | Northwest Hills Planning Region | 21 days |
| Jul 18, 1:02 AM EDT | Flash Flood Warning | ALY | Northwest Hills Planning Region | 3 hr |
| Jul 18, 2:06 AM EDT | River Flood Warning | ALY | Northwest Hills Planning Region | 4 days |
| Jul 18, 8:16 AM EDT | River Flood Warning | ALY | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 26 hr |
Nearby
Special Weather Statements in Connecticut, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.